Show simple item record Chen, S Khan, S 2010-06-28T18:49:45Z 2003-12-01
dc.identifier.citation Econometric Theory, 2003, 19 (6), pp. 1040 - 1064
dc.identifier.issn 0266-4666
dc.description.abstract This paper considers estimation of a sample selection model subject to conditional heteroskedasticity in both the selection and outcome equations. The form of heteroskedasticity allowed for in each equation is multiplicative, and each of the two scale functions is left unspecified. A three-step estimator for the parameters of interest in the outcome equation is proposed. The first two stages involve nonparametric estimation of the "propensity score" and the conditional interquartile range of the outcome equation, respectively. The third stage reweights the data so that the conditional expectation of the reweighted dependent variable is of a partially linear form, and the parameters of interest are estimated by an approach analogous to that adopted in Ahn and Powell (1993, Journal of Econometrics 58, 3-29). Under standard regularity conditions the proposed estimator is shown to be √n-consistent and asymptotically normal, and the form of its limiting covariance matrix is derived.
dc.format.extent 1040 - 1064
dc.format.mimetype application/pdf
dc.language.iso en_US
dc.relation.ispartof Econometric Theory
dc.relation.isversionof 10.1017/S0266466603196077
dc.title Semiparametric estimation of a heteroskedastic sample selection model
dc.type Journal Article
dc.department Economics
pubs.issue 6
pubs.organisational-group /Duke
pubs.organisational-group /Duke/Trinity College of Arts & Sciences
pubs.organisational-group /Duke/Trinity College of Arts & Sciences/Economics
pubs.publication-status Published
pubs.volume 19

Files in this item

This item appears in the following Collection(s)

Show simple item record